# SDR MT92008F00001

- Difficulty date: June 6, 2008
- Submitted: July 16, 2008
- Operation: Air carrier
- Aircraft: N26932
- Make and model: Swrngn SA227*
- Aircraft serial: AC660
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 2752018003
- Condition: Broken
- Location: Mlg Hook
- Component: Hook
- Component part number: 27520198001
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AN INTERRUPTION OF FLIGHT OCCURRED .  AIRCRAFT ROLLED OUT AT 0546 AND TOOK OFF AT O552 FOR FLIGHT 602 ON ROUTE WITH 7225 LBS OF CARGO ON BOARD.  AFTER A NORMAL TAKEOFF THE CREW SELECTED GEAR UP AND SOON NOTICED THAT THE NOSE GEAR WOULD NOT LOCK IN THE UP POSITION.  THE CREW CYCLED THE GEAR SEVERAL TIMES IN LEVEL FLIGHT BUT WAS UNABLE TO LOCK THE NOSE GEAR IN THE UP AND LOCKED POSITION. THE PILOT THEN NOTIFIED THE TOWER THAT HE WAS HAVING LANDING GEAR TROUBLE AND NEEDED TO RETURN TO DEPARTURE.  THE AIRCRAFT LANDED SAFELY BACK AT DEPARTURE AT 0605 WHERE FIRE AND RESCUE VEHICLES ESCORTED THE AIRCRAFT BACK TO THE BASE FACILITY AND THE AIRCRAFT SHUTDOWN ENGINES AT 0608.  UPON INSPECTION OF THE NOSE GEAR ASSY BY THE MAINT DEPT, IT WAS QUICKLY DISCOVERED THAT A NOSE GEAR UPLOCK SPRING HAD BROKEN INTO 2 PIECES THEREBY RENDERING THE NOSE GEAR UPLOCK MECHANISM INOPERATIVE.  NO OTHER DEFECTS OR MALFUNCTIONS WERE NOTED AT THIS TIME AND THE AIRCRAFT WILL REMAIN AT BASE TODAY TO HAVE 2 NEW SPRINGS INSTALLED AND ITS LANDING GEAR RUN THROUGH A COMPLETE SET OF OPERATIONAL CHECKS. (K)
